MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSLYRIC¿ 3L10C INSTRUMENT; FLOW CYTOMETRIC REAGENTS AND ACCESS

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSLYRIC¿ 3L10C INSTRUMENT; FLOW CYTOMETRIC REAGENTS AND ACCESS
Model Number 662878
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: na.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that when placing dih20, some black, metallic, oil-like debris was noticed in the bd facslyric¿ 3l10c instrument.There was no adverse patient impact reported.The following information was provided by the initial reporter: "she performed a daily clean and when she placed dih20 black debris was seen.Customer said it looks like metallic oil.Instrument just had a pm done on the 1st.All parameters on failing on bb rcvs.Error "laser delay error, can not reach appropriate scale with maximum voltage in fsc channel."" "were erroneous results reported and used to treat a patient? no.Was there any injury or potential injury? no.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: ¿ scope of issue: the scope of issue is only limited to facslyric 3l10c instrument us, part # 662878, serial # (b)(6).¿ problem statement: customer reported a complaint regarding debris found within the instrument¿s fluidic system.¿ manufacturing defect trend: there are 0 qns (quality notifications) related to the reported issue.Date range from 05mar2021 to date 05mar2022.¿ complaint trend: the only complaint regarding debris seen within the instrument for this part number within the date range is this one.Date range from 05mar2021 to date 05mar2022.¿ manufacturing device history record (dhr) review: dhr part #662878, serial # (b)(6), file # 662878-662878-z662878000224-107248767-21, was reviewed.The instrument met all the manufacturing specifications prior to release.¿ investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis and servicemax, the root cause of the debris in the fluidics system was due to a worn fluidics pump and sheath filter.The customer reported that they had performed a daily clean and observed a black fluid coming from the sit.They ran a pqc on the instrument after seeing this debris, and all the parameters were failing on bb rcvs.The error message ¿laser delay error, can not reach appropriate scale with maximum voltage in fsc channel¿ appeared.The fse (field service engineer) that came onsite for the repair cleaned the flowcell, sit assembly, and sample line and tested the instrument which passed the cs&t pqc and abort count tests.The fse also found that the fluidics pump had leaked lubrication oil into the sheath line and replaced the part (pn 641925).Finally, the sheath filter was replaced with one the customer had onsite (pn 651451).The sheath filter and sheath lines were purged and the fluid was all clear.No parts were requested for evaluation as the replaced parts are not returnable and were discarded.While there was debris seen within the system, the customer reported that this did not impact the results from the sample tests and no patients were harmed.Proper daily and monthly cleaning procedures can be found under ¿maintenance¿ in the user guide; bd facslyric¿ clinical system instructions for use, #23-19938-02 rev.1/vers.A.The safety risk of this hazard has been identified to be within the acceptable level.¿ service max review: review of related work order #: 02361054, case # (b)(4).Install date: 06may2021.Defective part number: 641925 - pump priming p2 main system.Work order notes: o subject / reported: pqc not passing.O problem description: issue 1: pqc not passing - all parameters on failing on bb rcvs.Error "laser delay error, can not reach appropriate scale with maximum voltage in fsc channel." issue 2: dih20 black debris was seen - a daily clean was run and when she placed dih20 black debris was seen.Customer said it looks like metallic oil.Instrument just had a pm done on the 1st.Work performed: issue 1: pqc not passing - all parameters on failing on bb rcvs.Error "laser delay error, can not reach appropriate scale with maximum voltage in fsc channel." issue 2: dih20 black debris was seen - a daily clean was run and when she placed dih20 black debris was seen.Customer said it looks like metallic oil.Instrument just had a pm done on the 1st.O cause: issue 1: flowcell and sit assembly need to be cleaned.Issue 2: fluidic pump 1 and the sheath filter need to be replaced.O solution: issue 1: flowcell and sit assembly need to be cleaned.Issue 2: fluidic pump 1 and the sheath filter need to be replaced.¿ returned sample evaluation: a return sample was not requested because the replaced parts are not returnable and were discarded.¿ risk analysis: risk management file part # 10000063058ra, rev.07/vers.Aa, bd facslyric system risk analysis was reviewed.No new hazards have been identified and the current mitigations are sufficient.Hazard(s) identified? yes or no? o azure id: (b)(4).O id: libivd-ra-94 3.1.4.O reg status: ivd; ruo.O hazard: incorrect output.O cause: dirty flow cell.O harmful effects: poor separation and gates do not work as desired leading to wrong result.O risk control: daily qc shall capture the need to clean flow cell.Monthly fluidic clean and clean flow cell modes shall clean the flow cell.O req link (azure id): (b)(4) libivd-fld-274 cuvette cleanliness, 93105 libivd-did-508 instrument qc.O implementation verification: libivd-se-15-84ar, cuvette cleanliness protocol lsv1004-dp.O effectiveness verification: libivd-se-15-84ar, cuvette cleanliness protocol report lsv1004-dr.O probability: 1.O severity: 3.O risk index: 3.O residual risk evaluation: a.O new hazards: none.O azure id: (b)(4).O id: libivd-ra-243 3.1.21.O reg status: ivd; ruo.O hazard: incorrect or no assay results.Source: fluidics fmea.O cause: pump degradation.O harmful effects: potential incorrect results.Field service visit required.O risk control: implementation of cms errors for acceptable vacuum limits in vacuum accumulator.O req link (azure id): (b)(4) libivd-fw-379 monitor dynamic vacuum pressure, 90230 libivd-fw-511 monitor static pressure, 93260 libivd-did-1910 vacuumpressure monitoring.O implementation verification: vacuum pressure out of range detection test procedure is cmsvp-fl -error_notification-liberty.Doc and test cases are from tc043 to tc048.Libivd-se-15-72p.O effectiveness verification: liberty cms firmware test summary report, libivd-se-15-72f.O probability: 1.O severity: 3.O risk index: 3.O residual risk evaluation: a.O new hazards: none.Mitigation(s) sufficient: yes or no? ¿ root cause: based on the investigation results the root cause of the debris within the fluidics system was due to a worn fluidics pump and sheath filter.¿ conclusion: based on the investigation results the root cause of the debris within the fluidics system was due to a worn fluidics pump and sheath filter.The fse cleaned the flowcell, sit assembly, and sample line.They also replaced the fluidics pump which was leaking lubricant into the sheath line and the sheath filter.After the repair, the instrument was functioning as expected and the fluid was all clear.No one was harmed or injured, and no medical diagnosis was performed.The safety risk of this hazard has been identified to be within the acceptable level.

Brand Name
BD FACSLYRIC¿ 3L10C INSTRUMENT
Common Device Name
FLOW CYTOMETRIC REAGENTS AND ACCESS
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13870189
Report Number2916837-2022-00068
Device Sequence Number5272565
Product Code OYE
UDI-Device Identifier00382906628787
UDI-Public00382906628787
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K170974
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number662878
Device Catalogue Number662878
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2022
Supplement Date Received by Manufacturer05/11/2022
Initial Report FDA Received Date03/23/2022
Supplement Report FDA Received Date05/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/17/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown